Hail, Jackson
- When
- August 22, 4:04 PM CST
- Where
- Jackson County, Lees Summit
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.917, -94.383
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 22, 12:30 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 PM CDT WED AUG 22 2001 SFC ANALYSIS EARLY THIS AFT SHOWS LOW PRES OVR WRN IA WITH FRONTAL BOUNDARY STRETCHING FM SW WI TO ERN NE TO W KS. SRLY FLOW ACRS THE FA WITH DEWPOINTS IN THE UPPER 60S AND LWR 70S. H2O IMAGERY SHOWS WEAK TROPICAL PLUME REACHING THE AREA ALONG WITH A S/W OVER THE UT/CO BORDER. MAIN FCST CHALLENGE TDY WL BE PCPN CHCS TONIGHT AND THURS NIGHT. ETA FOCUSES CONVECTION TONIGHT ALONG THE FRONT AND SLIDES THE FRONTAL BOUNDARY FAR S TO NRN MO AND CENTRAL KS. WITH THE H5 RIDGE ALOFT AND CONVECTION THE ONLY DRIVING FEATURE...THIS MAY BE OVERDONE. LIKE THE NGM BETTER HERE AS IT KEEPS THE FRONTAL BOUNDARY FURTHER NORTH. HENCE WL KEEP POPS TONIGHT MAINLY ACRS THE NRN PART OF THE FA. TIME SECTIONS SHOW WEAK SUBSIDENCE ON THURSDAY IN LOWER LEVELS...HOWEVER CD FRONT WL CONTINUE TO SURGE CLOSER TO THE AREA. ALSO GOOD THERMAL RIDGE ACRS FA. THIS SHUD SUM UP TO MORE PCPN CHCS MAINLY ACRS THE NORTH AND CENTRAL. WL KEEP SRN PART OF THE FA DRY DUE TO THEIR PROXIMITY TO THE FRONT AND STRONGER CAP IN THE AREA THERE. SEVERAL FEATURES COMING TOGETHER FOR THURS NIGHT. H8 LLJ ENHANCES SLIGHTLY TO NR 25 KTS AND FA IS IN LF QUAD. ALSO S/W OVER N CENTRAL KS WL BE APPROACHING THE FA. FINALLY SFC FRONT WL BE DRAPED ACRS THE FA BY THURS MORN. THUS WL GO HARDEST WITH POPS ON THURS NIGHT. FRIDAY WILL SEE BOUNDARY ACROSS THE REGION LIFT A LITTLE NORTH...IN RESPONSE TO THE STRONG 50H SYSTEM MOVING OUT INTO NORTHERN KANSAS. SHOULD SEE MOST OF THE STRATIFORM RAINS AND EMBEDDED THUNDERSTORMS ACROSS THE NORTHERN CWA...WITH A CONVECTIVE LINE DEVELOPING ACROSS KANSAS AND MOVING EAST FOR THE LATE AFTERNOON AND EVENING HOURS. AVN SHOWS A SLOW EAST DRIFT OF THE 50H LOW ACROSS THE CWA ON SATURDAY. PRECIPITATION SHOULD END IN THE AFTERNOON IN THE EXTREME NORTHWEST CWA...AND END ON SUNDAY MORNING IN THE EASTERN CWA. TEMPS TRICKY ON FRIDAY DUE TO THE FRONT IN THE AREA...WILL GO COOLEST NORTHERN CWA. SATURDAY LOOKS FAIRLY COOL WITH THE CLOUDS AND PRECIPITATION CWA WIDE. .EAX... KS...NONE. MO...NONE. 99/40
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED AUG 22 2001 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA... FORECAST: SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST MISSOURI WILL SPREAD SLOWLY SOUTH AND EAST THROUGH THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...GENERALLY ALONG AND NORTH OF INTERSTATE 70. THE PRIMARY THREAT IS DAMAGING WINDS AND HAIL. OTHERWISE...HOT TEMPERATURES ARE EXPECTED GENERALLY SOUTH OF THE MISSOURI RIVER WITH AFTERNOON HEAT INDICES TOPPING OUT BETWEEN 100 AND 105 DEGREES. DISCUSSION: THE SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST MISSOURI WERE IN ADVANCE OF A WEAK UPPER LEVEL STORM SYSTEM WHICH WILL MOVE ACROSS NORTHERN MISSOURI THIS AFTERNOON AND THIS EVENING. A WEAK COLD FRONT DROPPING SLOWLY SOUTH ACROSS SOUTHERN IOWA WILL ALSO ENTER EXTREME NORTHERN MISSOURI EARLY TONIGHT...AIDING THUNDERSTORM DEVELOPMENT. AN UNSTABLE AIR MASS AHEAD OF THESE FEATURES WILL LIKELY LEAD TO THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER 10 PM DUE TO NIGHTTIME COOLING. OUTLOOK: THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS ANOTHER UPPER LEVEL STORM SYSTEM MOVES INTO KANSAS TOMORROW...AND THEN MOVES VERY SLOWLY EASTWARD ON FRIDAY AND SATURDAY. SINCE THERE WILL BE PLENTY OF MOISTURE AVAILABLE...SOME LOCATIONS COULD RECEIVE BETWEEN ONE AND THREE INCHES OF RAIN BY SATURDAY. IN ADDITION...A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...ESPECIALLY ON FRIDAY. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX DB
The Pleasant Hill radar (KEAX), 16 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264891, 5264892, 5264893, 5264819, 5264820.